Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Went through an elective coronary stent procedure. Taking medicine. Are these drugs affecting the gout condition?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi Doctor, I am a 39 year old male. Few days ago I went through an elective coronary stent procedure. Now I am on the following drugs ,Coplavix (Clopidogrel/Aspirin) 75 mg, Tritace (Ramipiril), Atorvastain (APO) 40 mg. I do have a family history of coronary conditions.

Previously I did have gout and was controlled by managing my diet. Just after I stated taking the new medication I have had a gout attack and finding it very painful.

How do I address this issue? Are the cholesterol reducing drugs affecting the gout condition and if so, what should be my next steps.


Posted Wed, 17 Oct 2012 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
Lipid lowering drugs like statins are likely to cause rhabdomyolysis which precipitates gout. Atorvastatin is safest of all statins as it has a tendency to lower the uric acid levels too.
You can consult your cardiologist and consider taking other cholesterol lowering agents like:
* Bile acid-sequestering resins
* Ezetimibe
* Fibrates (such as gemfibrozil)
* Nicotinic acid
Avoid consumption of alcohol, seafood and meat.
Taking a diet XXXXXX in vitamin C, dairy products and coffee is likely to help in improvement of symptoms.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Went through an elective coronary stent procedure. Taking medicine. Are these drugs affecting the gout condition? 31 minutes later
Thanks Doctor, If I take any medication for gout will it affect my Cholesterol level, are there any safe options that you could suggest? Also does this lead to a need to review my liver health as these issues could be related to the liver.
Answered by Dr. Praveen Tayal 14 minutes later
Thanks for writing again.
Medications for gout are not likely to affect your cholesterol levels.
Taking anti inflammatory medicines will help but you should get these prescribed from your physician.
Taking Vitamin c supplements will help in relieving your symptoms.
You also need to get your liver profile evaluated as liver functions might also be affected by these medicines.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor